Alert archive / California / Wind Advisories in 2010

Wind Advisory 10, NWS San Francisco Bay Area, CA

November 12, 2010

NWS San Francisco Bay Area, CA issued this wind advisory at Nov 12, 2010, 2:05 PM PST. It took effect at Nov 13, 2010, 7:00 AM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2010, 2:05 PM PST (22:05 UTC)
In effect from
Nov 13, 2010, 7:00 AM PST
Expired
Nov 14, 2010, 7:22 PM PST
In force
36 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WWUS76 KMTR 122205
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
205 PM PST FRI NOV 12 2010

...WIND ADVISORY IN EFFECT FOR THE NORTH AND EAST BAY HILLS FROM
7 AM SATURDAY THROUGH MONDAY MORNING FOR ELEVATIONS ABOVE 1000 FEET...

CAZ507-131215-
/O.NEW.KMTR.WI.Y.0010.101113T1500Z-101115T1800Z/
NORTH BAY MOUNTAINS-
205 PM PST FRI NOV 12 2010

...WIND ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 10 AM PST
MONDAY FOR THE NORTH BAY HILLS ABOVE 1000 FEET...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A 
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 10 AM
PST MONDAY.

* TIMING: STRONG WINDS WILL DEVELOP SHORTLY AFTER SUNRISE SATURDAY
  MORNING...THEN CONTINUE THROUGH THE WEEKEND AND INTO MONDAY. THE
  PERIOD OF STRONGEST WINDS IS EXPECTED DURING THE OVERNIGHT HOURS
  OF SATURDAY NIGHT AND SUNDAY NIGHT.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 40 MPH WILL
  DEVELOP IN THE HILLS ABOVE 1000 FEET. GUSTS FROM 50 TO 60 MPH
  WILL BE POSSIBLE ABOVE 2000 FEET. THE STRONGEST WINDS ARE EXPECTED
  OVER NAPA COUNTY AND MOUNT TAMALPAIS IN MARIN COUNTY.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE HILLS. POWER
  OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE ESPECIALLY
  CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION SOURCES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-131215-
/O.NEW.KMTR.WI.Y.0010.101113T1500Z-101115T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
205 PM PST FRI NOV 12 2010

...WIND ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 10 AM PST
MONDAY FOR THE EAST BAY HILLS ABOVE 1000 FEET...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREAS HAS ISSUED A 
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 10 AM PST
MONDAY.


* TIMING: STRONG NORTHERLY WINDS WILL DEVELOP SHORTLY AFTER
  SUNRISE SATURDAY MORNING ACROSS THE EAST BAY HILLS. STRONG WINDS
  WILL THEN CONTINUE THROUGH THE WEEKEND AND INTO MONDAY MORNING.
  THE STRONGEST WINDS ARE FORECAST OVER MOUNT DIABLO STATE PARK
  AND THE LANDS OF EAST BAY REGIONAL PARK DISTRICT.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 40 MPH ARE
  FORECAST WITH GUSTS BETWEEN 50 AND 60 MPH AT ELEVATIONS ABOVE
  2000 FEET. THE STRONGEST WINDS ARE EXPECTED DURING THE OVERNIGHT
  HOURS OF SATURDAY AND SUNDAY NIGHT.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE EAST BAY HILLS.
  POWER OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE ESPECIALLY
  CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION SOURCES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
551 
WWUS76 KMTR 131159
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
359 AM PST SAT NOV 13 2010

...WIND ADVISORY IN EFFECT FOR THE NORTH AND EAST BAY HILLS FROM
7 AM THIS MORNING THROUGH MONDAY MORNING FOR ELEVATIONS ABOVE
1000 FEET...

CAZ507-140000-
/O.CON.KMTR.WI.Y.0010.101113T1500Z-101115T1800Z/
NORTH BAY MOUNTAINS-
359 AM PST SAT NOV 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM
PST MONDAY. 

* TIMING: STRONG WINDS WILL DEVELOP SHORTLY AFTER SUNRISE THIS
  MORNING...THEN CONTINUE THROUGH THE WEEKEND AND INTO MONDAY. THE
  PERIOD OF STRONGEST WINDS IS EXPECTED DURING THE OVERNIGHT HOURS
  OF TONIGHT AND SUNDAY NIGHT.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 40 MPH 
  WILL DEVELOP IN THE HILLS ABOVE 1000 FEET. GUSTS FROM 50 TO 60 
  MPH WILL BE POSSIBLE ABOVE 2000 FEET. THE STRONGEST WINDS ARE 
  EXPECTED OVER NAPA COUNTY AND MOUNT TAMALPAIS IN MARIN COUNTY. 

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE HILLS. 
  POWER OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE 
  ESPECIALLY CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION 
  SOURCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-140000-
/O.CON.KMTR.WI.Y.0010.101113T1500Z-101115T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
359 AM PST SAT NOV 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM
PST MONDAY. 

* TIMING: STRONG NORTHERLY WINDS WILL DEVELOP SHORTLY AFTER
  SUNRISE THIS MORNING ACROSS THE EAST BAY HILLS. STRONG WINDS WILL
  THEN CONTINUE THROUGH THE WEEKEND AND INTO MONDAY MORNING. THE
  STRONGEST WINDS ARE FORECAST OVER MOUNT DIABLO STATE PARK AND
  THE LANDS OF EAST BAY REGIONAL PARK DISTRICT.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 40 MPH ARE
  FORECAST WITH GUSTS BETWEEN 50 AND 60 MPH AT ELEVATIONS ABOVE
  2000 FEET. THE STRONGEST WINDS ARE EXPECTED DURING THE OVERNIGHT
  HOURS TONIGHT AND SUNDAY NIGHT.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE EAST BAY 
  HILLS. POWER OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE 
  ESPECIALLY CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION 
  SOURCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
188 
WWUS76 KMTR 132210
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
210 PM PST SAT NOV 13 2010

...WIND ADVISORY IN EFFECT FOR THE NORTH AND EAST BAY HILLS FROM
7 AM THIS MORNING THROUGH MONDAY MORNING FOR ELEVATIONS ABOVE
1000 FEET...

CAZ507-141300-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-101115T1800Z/
NORTH BAY MOUNTAINS-
210 PM PST SAT NOV 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* TIMING: NORTHERLY WINDS WILL INCREASE ACROSS THE NORTH BAY MOUNTAINS
  THROUGH THIS EVENING. STRONG WINDS WILL THEN CONTINUE THROUGH
  THE WEEKEND AND INTO MONDAY MORNING. THE PERIOD OF STRONGEST WINDS
  IS EXPECTED DURING THE OVERNIGHT HOURS OF TONIGHT AND SUNDAY
  NIGHT.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 40 MPH WILL
  DEVELOP IN THE HILLS ABOVE 1000 FEET. LOCAL GUSTS FROM 50 TO 60
  MPH WILL BE POSSIBLE ABOVE 2000 FEET. THE STRONGEST WINDS ARE
  EXPECTED OVER NAPA COUNTY AND MOUNT TAMALPAIS IN MARIN COUNTY.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE HILLS. 
  POWER OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE 
  ESPECIALLY CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION 
  SOURCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-141300-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-101115T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
210 PM PST SAT NOV 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* TIMING: NORTHERLY WINDS WILL INCREASE ACROSS THE EAST BAY HILLS
  THROUGH THIS EVENING. STRONG WINDS WILL THEN CONTINUE THROUGH
  THE WEEKEND AND INTO MONDAY MORNING. THE STRONGEST WINDS ARE
  FORECAST OVER MOUNT DIABLO STATE PARK AND THE LANDS OF EAST BAY
  REGIONAL PARK DISTRICT.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 40 MPH ARE
  FORECAST WITH LOCAL GUSTS BETWEEN 50 AND 60 MPH AT ELEVATIONS
  ABOVE 2000 FEET. THE STRONGEST WINDS ARE EXPECTED DURING THE
  OVERNIGHT HOURS TONIGHT AND SUNDAY NIGHT.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE EAST BAY 
  HILLS. POWER OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE 
  ESPECIALLY CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION 
  SOURCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
261 
WWUS76 KMTR 141125
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
325 AM PST SUN NOV 14 2010

...WIND ADVISORY IN EFFECT FOR THE NORTH AND EAST BAY HILLS FROM
7 AM THIS MORNING THROUGH MONDAY MORNING FOR ELEVATIONS ABOVE
1000 FEET...

CAZ507-150200-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-101115T1800Z/
NORTH BAY MOUNTAINS-
325 AM PST SUN NOV 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* TIMING: GUSTY NORTHERLY WINDS WILL CONTINUE INTO MONDAY MORNING.
  THE PERIOD OF STRONGEST WINDS IS EXPECTED TODAY.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 40 MPH IN
  THE HILLS ABOVE 1000 FEET. LOCAL GUSTS FROM 50 TO 60 MPH WILL
  BE POSSIBLE ABOVE 2000 FEET. THE STRONGEST WINDS ARE EXPECTED
  OVER NAPA COUNTY AND MOUNT TAMALPAIS IN MARIN COUNTY.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE HILLS. 
  POWER OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE 
  ESPECIALLY CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION 
  SOURCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-150200-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-101115T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
325 AM PST SUN NOV 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* TIMING: GUSTY NORTHERLY WINDS WILL CONTINUE INTO MONDAY MORNING.
  THE STRONGEST WINDS ARE FORECAST OVER MOUNT DIABLO STATE PARK
  AND THE LANDS OF EAST BAY REGIONAL PARK DISTRICT.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 40 MPH ARE
  FORECAST WITH LOCAL GUSTS BETWEEN 50 AND 60 MPH AT ELEVATIONS
  ABOVE 2000 FEET. THE STRONGEST WINDS ARE EXPECTED TODAY.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE EAST BAY 
  HILLS. POWER OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE 
  ESPECIALLY CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION 
  SOURCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
915 
WWUS76 KMTR 141833
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1033 AM PST SUN NOV 14 2010

...WIND ADVISORY IN EFFECT FOR THE NORTH AND EAST BAY HILLS
THROUGH MONDAY MORNING FOR ELEVATIONS ABOVE 1000 FEET...

CAZ507-150500-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-101115T1800Z/
NORTH BAY MOUNTAINS-
1033 AM PST SUN NOV 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* TIMING: GUSTY NORTHERLY WINDS WILL CONTINUE INTO MONDAY MORNING.
  THE PERIOD OF STRONGEST WINDS IS EXPECTED TONIGHT.

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 35 MPH IN
  THE HILLS ABOVE 1000 FEET. LOCAL GUSTS FROM 50 TO 60 MPH WILL BE
  POSSIBLE ABOVE 2000 FEET. THE STRONGEST WINDS ARE EXPECTED OVER
  NAPA COUNTY AND MOUNT TAMALPAIS IN MARIN COUNTY.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE HILLS. POWER
  OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE  ESPECIALLY
  CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION SOURCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-150500-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-101115T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
1033 AM PST SUN NOV 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* TIMING: GUSTY NORTHERLY WINDS WILL CONTINUE INTO MONDAY 
  MORNING. THE STRONGEST WINDS ARE FORECAST OVER MOUNT DIABLO 
  STATE PARK AND THE LANDS OF EAST BAY REGIONAL PARK DISTRICT. 

* WINDS: SUSTAINED NORTH TO NORTHEAST WINDS FROM 20 TO 35 MPH ARE
  FORECAST WITH LOCAL GUSTS BETWEEN 50 AND 60 MPH AT ELEVATIONS
  ABOVE 2000 FEET. THE STRONGEST WINDS ARE EXPECTED TONIGHT.

* IMPACTS: A PROLONGED WIND EVENT IS FORECAST FOR THE EAST BAY 
  HILLS. POWER OUTAGES WITH DOWNED TREES WILL BE POSSIBLE. BE 
  ESPECIALLY CAREFUL WITH BARBECUES AND OTHER OUTDOOR IGNITION 
  SOURCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
643 
WWUS76 KMTR 150322
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
722 PM PST SUN NOV 14 2010

CAZ507-511-150430-
/O.CAN.KMTR.WI.Y.0010.000000T0000Z-101115T1800Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
722 PM PST SUN NOV 14 2010

...WIND ADVISORY IS CANCELLED FOR THE NORTH AND EAST BAY HILLS...

STRONG NORTHERLY WINDS THIS WEEKEND HAVE BEEN CONFINED PRIMARILY TO
ELEVATIONS ABOVE 2500 FEET. WINDS AT LOWER ELEVATIONS HAVE BEEN
ONLY OF MODERATE INTENSITY. INDICATIONS ARE THAT NORTHERLY WINDS WILL
INCREASE SOMEWHAT OVERNIGHT TONIGHT...BUT WINDS ARE NOT EXPECTED
TO REACH ADVISORY LEVEL THRESHOLDS AT ELEVATIONS BELOW 2500 FEET.
THEREFORE...THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
HAS CANCELLED THE WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS.

$$

DYKEMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 9:38 AM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Nov 12, 9:38 AM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
938 AM PST FRI NOV 12 2010

.DISCUSSION...AS OF 9:30 AM PST FRIDAY...DRY WITH NEAR PERFECT
WEATHER FORECAST FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.
MAIN FORECAST CONCERN OF CONSEQUENCE WILL BE PERIODS OF STRONG WINDS
ACROSS THE NORTH AND EAST BAY HILLS THROUGH THE WEEKEND.

SHORT TERM...SKIES ARE CLEAR ACROSS THE CWA THIS MORNING AND WILL
CONTINUE SO THROUGH THE WEEKEND. SYNOPTIC PATTERN FEATURES A VERY
STRONG HIGH OUT OVER THE PACIFIC WITH A SURFACE RIDGE INTO NORTHERN
NEVADA. THIS HAS PUSHED THE THERMAL TROUGH TO THE COAST. IN ADDITION
THE HEIGHT FIELD ALOFT IS ALIGNED SUCH THAT PERIODS OF NORTH WINDS
WILL CONTINUE RIGHT THROUGH THE WEEKEND. OVERALL AIRMASS WARMING AND
ADIABATIC COMPRESSION WILL LEAD TO A FEW DEGREES OF AFTERNOON WARMING
FOR SATURDAY AND SUNDAY...WITH HIGHS FROM 70-75 FOR MOST OF THE
REGION...BOTH COAST AND INLAND. THE DRY AIRMASS WILL ALLOW FOR GOOD
RADIATIVE COOLING WITH COOL NIGHT TIME LOWS INTO THE 40S FOR MOST
AREAS.

ONE WEATHER FEATURE THAT WE WILL NEED TO WATCH WILL BE STRONG WIND
POTENTIAL. NORTHEAST WINDS WILL INCREASE ACROSS THE NORTH AND EAST
BAY HILLS TONIGHT BUT STAY IN THE 20-35 MPH RANGE. ON SATURDAY
AFTERNOON DOWNWARD MOMENTUM INCREASES IN THE LOWER TROPOSPHERE WITH
NORTHERLY WIND FLOW ALIGNED FROM THE SURFACE ALL THE WAY UP TO 300
MB. EXPECT WINDS TO OVERCOME THEIR DIURNAL TENDENCIES AND ACTUALLY
INCREASE DURING THE AFTERNOON HOURS ACROSS THE NORTH AND EAST BAY
HILLS...HOWEVER VERY LITTLE OF THIS WIND IS EXPECTED TO MIX DOWN TO
ELEVATIONS BELOW 1000 FEET. THE OVERNIGHT HOURS OF SATURDAY INTO
SUNDAY MORNING IS WHEN NAM 925 MB WINDS INDICATE SUSTAINED 45 KNOT
BARBS ALL ACROSS THE NORTH BAY AND DOWN TOWARDS THE SANTA CRUZ
MOUNTAINS. WILL HAVE TO STRONGLY CONSIDER WIND ADVISORIES FOR THE
HILLS AT SOME POINT OVER THE WEEKEND. WILL LOOK MORE INTO THIS FOR
THE AFTERNOON PACKAGES. FEEL THAT FREQUENT GUSTS IN EXCESS OF 45
MPH WILL BE LIKELY DURING THIS TIME FOR THE HILLS BETWEEN 1000 AND
938 AM PST FRI NOV 12 2010
FEET).

IF THIS HAD BEEN A DRIER FALL WE'D BE VERY CONCERNED FROM A FIRE
WEATHER STAND POINT BUT ENOUGH RAIN HAS FALLEN ACROSS MOST OF THE
DISTRICT WHERE WE DONT MEET THE FUELS REQUIREMENTS FOR FIRE WEATHER
WATCHES OR RED FLAG WARNINGS.  NONETHELESS WINDS OF THIS MAGNITUDE
COULD BRING DOWN BRANCHES...POWER LINES, ETC SO IT BEARS WATCHING.

ANOTHER ISSUE IS THE OVERALL DURATION OF THE WIND EVENT. MODELS
KEEP VERY STRONG NORTHEAST WINDS GOING IN THE HILLS RIGHT THROUGH
MONDAY WITH LITTLE OVERALL CHANGE IN THE SYNOPTIC PATTERN. STRONG
SURFACE PRESSURE GRADIENTS CONTINUE WITH MODERATE TO STRONG WINDS
CONTINUING ALOFT. SOMEWHAT UNUSUAL TO SEE THE MODELS INDICATING
THIS DURATION OF AN EVENT...ALTHOUGH THIS IS THE TIME OF YEAR TO
EXPECT IT.

FORECAST STAYS DRY AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. LATEST
12Z GFS IS STILL WET BY LATER NEXT THURSDAY OR FRIDAY WITH A DEEP
AND COLD TROUGH. THE ECMWF...WHICH USUALLY LEADS THE WAY WITH PATTERN
CHANGES BY AT LEAST ONE MODEL CYCLE SHOWS NOTHING? WILL LOOK OVER
THE 12Z ECMWF/GEM/UKMET FOR THE AFTERNOON UPDATE.

&&

.AVIATION...AS OF 9:35 AM PST FRIDAY MORNING...VFR CONDITIONS WILL
PREVAIL THROUGH THE FORECAST PERIOD...EXCEPT AT KSTS...WHERE MVFR
CIGS WILL BE POSSIBLE AFTER 10Z SATURDAY.  SURFACE HIGH PRESSURE
OVER THE AREA WILL KEEP SKIES MAINLY CLEAR AND BRING LIGHT TO
MODERATE NORTHWEST WINDS.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD.  NORTHWEST WINDS TO 12 KT WILL BE POSSIBLE LATER THIS
AFTERNOON AT KSFO.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS THROUGH THE FORECAST
PERIOD.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
   THIS AFTERNOON...SCA...PT ARENA TO PIGEON PT 10 TO 60 NM
                    SCA...PT ARENA TO PT REYES TO 10 NM
                    SCA...PT REYES TO PIGEON PT TO 10 NM
                    SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10 TO 60 NM
&&

PUBLIC FORECAST: RWW
AVIATION/MARINE: RILEY

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.